Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 194, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 18, 2019, 6:38 PM EDT for Trumbull County, Ohio. It was in force for 67 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2019, 6:38 PM EDT (22:38 UTC)
- Expired
- Aug 18, 2019, 7:45 PM EDT
- In force
- 67 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 87 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 6:45 PM EDT | TSTM WND DMG | 2 Sw Champion Heights, OH | TREE DOWN ON POWER LINES ABOUT A QUARTER MILE WEST OF THE 422 BYPASS. |
| Aug 18, 6:55 PM EDT | TSTM WND GST 65 | 3 W Warren, OH | SEVERAL TREES DOWN ALONG WITH FLOODED ROADS. |
| Aug 18, 7:02 PM EDT | TSTM WND DMG | 1 N Champion Heights, OH | LOTS OF REPORTS OF DOWNED TREES AND POWER LINES ACROSS THE TOWNSHIP. |
| Aug 18, 7:12 PM EDT | TSTM WND DMG | 1 N Mineral Ridge, OH | LOTS OF REPORTS OF DOWNED TREES AND POWER LINES ACROSS THE TOWNSHIP. |
| Aug 18, 7:16 PM EDT | TSTM WND DMG | 1 Se Churchill, OH | LOTS OF REPORTS OF DOWNED TREES AND POWER LINES ACROSS THE TOWNSHIP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 3:24 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 566 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
847
WUUS51 KCLE 182238
SVRCLE
OHC155-182345-
/O.NEW.KCLE.SV.W.0194.190818T2238Z-190818T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
638 PM EDT Sun Aug 18 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Trumbull County in northeastern Ohio...
* Until 745 PM EDT.
* At 638 PM EDT, a severe thunderstorm was located near
Garrettsville, or 7 miles northeast of Ravenna, moving east at 25
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Warren, Niles, Hubbard, Cortland, Newton Falls, Lordstown, Kinsman,
North Bloomfield, West Farmington, Vienna Center, Hilltop,
Maplewood Park, Bristolville, Leavittsburg, Girard, Vienna,
McDonald, Mecca, Johnston and Orangeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near a lake, get away from the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4113 8099 4124 8100 4140 8100 4150 8080
4150 8052 4114 8052
TIME...MOT...LOC 2238Z 252DEG 21KT 4121 8111
HAIL...1.00IN
WIND...60MPH
$$
Jamison2 follow-up statements
889
WWUS51 KCLE 182324
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
724 PM EDT Sun Aug 18 2019
OHC155-182345-
/O.CON.KCLE.SV.W.0194.000000T0000Z-190818T2345Z/
Trumbull OH-
724 PM EDT Sun Aug 18 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHEASTERN TRUMBULL COUNTY...
At 724 PM EDT, a severe thunderstorm was located over Hilltop, or
near Youngstown, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Warren, Niles, Hubbard, Cortland, Lordstown, Kinsman, Vienna Center,
Hilltop, Maplewood Park, Leavittsburg, Girard, Vienna, McDonald,
Johnston, Orangeville, Yankee Lake, Brookfield Center, Churchill,
Howland Center and Bolindale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4113 8088 4126 8090 4130 8090 4133 8084
4150 8052 4114 8052
TIME...MOT...LOC 2324Z 259DEG 21KT 4114 8072
HAIL...1.00IN
WIND...60MPH
$$
Lombardy877
WWUS51 KCLE 182340
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
740 PM EDT Sun Aug 18 2019
OHC155-182350-
/O.EXP.KCLE.SV.W.0194.000000T0000Z-190818T2345Z/
Trumbull OH-
740 PM EDT Sun Aug 18 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TRUMBULL COUNTY
WILL EXPIRE AT 745 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern Ohio.
LAT...LON 4113 8088 4126 8090 4130 8090 4133 8084
4150 8052 4114 8052
TIME...MOT...LOC 2340Z 252DEG 21KT 4115 8068
$$
LombardyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 4:42 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 18, 4:42 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 442 PM EDT Sun Aug 18 2019 .SYNOPSIS... A stationary front will remain west to east across the region over the next several days. A series of weak troughs will move along the front bringing on and off chances for storms through the middle of this week. The front will move southeast through the area Wednesday night. A cooler and drier weather pattern will follow for the end of the week as high pressure builds across the region. && .NEAR TERM /THROUGH MONDAY NIGHT/... Convection beginning to impact the area this afternoon, a few hours ahead of schedule as noted in the previous discussion. The environment remains a bit marginal, with the better storms west near a corridor of good mid level lapse rates and effective bulk shear values of 30-35 kts. More storms continue to fire off an outflow boundary across northeast Ohio. Shear will be increasing a bit into this evening, although it remains to be seen if this convection will work over the moderate instability across the area this afternoon. Even more uncertainty lies with upstream convection potentially developing and moving into the area after 00Z, as the bulk of the hi-res guidance suggests. Have hedged with lingering chance pops through the evening into the overnight. Any precip will quickly diminish after midnight. The synoptic cold front will settle south into the area on Monday. Depending on the amount of destabilization south of the boundary, more showers and a few storms may develop as the day progresses. Right now, have slight chance pops moving to chance pops during the afternoon across portions of the area. The front will remain anchored across the northern part of the area Monday night, with pops generally diminishing through the night with the loss of daytime heating. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... The synoptic boundary will linger over the northern part of the area Tuesday into Wednesday. This may promote diurnally induced convection Tuesday and again Wednesday, with better, more organized convection limited to any upstream MCS activity that may sneak into the area. Have held with chance pops for now. A stronger shortwave will move through the area Wednesday into Wednesday night, which will push the front south through the area, bringing a demise to local precipitation chances Wednesday night. Above normal temps and humid conditions will persist until the front moves through. && .LONG TERM /THURSDAY THROUGH SUNDAY/... A quiet, cooler pattern emerges by Thursday as high pressure drifts east across the Great Lakes region. Seasonably cooler temperatures in the mid to upper 70s Thursday and Friday will recover into the low/mid 80s by the end of the weekend. Dry conditions will prevail until at least Sunday, as some moisture return into the area may bring scattered shower/thunderstorm activity on Sunday. && .AVIATION /18Z Sunday THROUGH Friday/... Low confidence TAF with respect to TSRA potential this evening. Aside from TSRA near KTOL at the onset of the period, best chances for TSRA will be between 00Z and 05Z from west to east across the area this evening. Given low confidence in model solutions, have only mentioned TSRA in PROB30/TEMPO until development becomes clearer. Outside of TSRA, mainly VFR conditions expected, although some lowering ceilings to MVFR possible at the end of the period as a cold front sinks south into the area. Some gusts to 20 kts are possible this afternoon out of the southwest. Winds will remain south to southwest, becoming more west/northwest as the cold front moves through at the end of the period. OUTLOOK...Intervals of non-VFR possible primarily with thunderstorms possible Monday and again on Wednesday. && .MARINE... A relatively quiet period on the lake this week, as a frontal boundary will meander near the lake through Wednesday. This will keep winds variable over the lake through Wednesday until a cold front pushes south of the lake. This will bring northerly winds to the lake until the end of the week as high pressure drifts across the region. Winds will swing around to the south as the high pushes into New England this weekend. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...Greenawalt SHORT TERM...Greenawalt LONG TERM...Greenawalt AVIATION...Greenawalt MARINE...Greenawalt
Hazardous weather outlook, Aug 18, 4:48 PM EDT, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 448 PM EDT Sun Aug 18 2019 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-192100- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 448 PM EDT Sun Aug 18 2019 ...SEVERE THUNDERSTORM WATCH 599 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LEZ061-192100- Lake Erie open waters from Ripley to Buffalo NY- 448 PM EDT Sun Aug 18 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 18, 6:12 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
612 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND DMG 3 N MEDINA 41.18N 81.88W
08/18/2019 MEDINA OH LAW ENFORCEMENT
TREE DOWN ON ROAD.
&&
DKLocal storm report, Aug 18, 6:15 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
615 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 2 WNW PIGEON CREEK 41.12N 81.71W
08/18/2019 MEDINA OH LAW ENFORCEMENT
TREE DOWN.
&&
DKSpecial weather statement, Aug 18, 6:15 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Cleveland OH
615 PM EDT Sun Aug 18 2019
OHZ021-032-182300-
Summit-Stark-
615 PM EDT Sun Aug 18 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN STARK AND
SOUTHEASTERN SUMMIT COUNTIES...
At 615 PM EDT, At 613 PM EDT, strong thunderstorms were clustered
near North Canton, moving east at 35 mph. Winds in excess of 40 mph
are possible with this storm along with heavy rainfall. These storms
will impact most of central and northern Stark County including
Alliance, Louisville, Canal Fulton, Portage Lakes, and surrounding
areas.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Cleveland.
LAT...LON 4076 8156 4097 8156 4098 8148 4099 8109
4078 8109
TIME...MOT...LOC 2215Z 253DEG 30KT 4088 8146
JamisonLocal storm report, Aug 18, 6:26 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
626 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 3 WNW MOGADORE 41.06N 81.45W
08/18/2019 E1.75 INCH SUMMIT OH TRAINED SPOTTER
SEVERAL LARGE BRANCHES DOWN AS WELL.
&&Local storm report, Aug 18, 6:29 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
629 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG BRIARWOOD BEACH 41.07N 81.90W
08/18/2019 MEDINA OH PUBLIC
COUPLE TREES AND BRANCHES DOWN.
&&
DKLocal storm report, Aug 18, 6:35 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
635 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 2 W MOGADORE 41.06N 81.44W
08/18/2019 M1.00 INCH SUMMIT OH PUBLIC
QUARTER SIZE HAIL.
&&
DKThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:38 AM EDT | Special Weather Statement | CLE | Hancock | 67 min |
| Aug 18, 4:04 AM EDT | Special Weather Statement | CLE | Sandusky, Seneca | 41 min |
| Aug 18, 4:37 AM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Ottawa, Sandusky, Seneca | 38 min |
| Aug 18, 4:49 AM EDT | Special Marine Warning | CLE | 40 min | |
| Aug 18, 5:12 AM EDT | Special Weather Statement | CLE | Lorain | 48 min |
| Aug 18, 5:48 AM EDT | Special Weather Statement | CLE | Cuyahoga | 57 min |
| Aug 18, 5:55 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain, Medina, Summit | 50 min |
| Aug 18, 6:08 AM EDT | Special Marine Warning | CLE | 52 min | |
| Aug 18, 6:21 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake, Portage, Summit | 39 min |
| Aug 18, 6:38 AM EDT | Special Marine Warning | CLE | 67 min | |
| Aug 18, 6:50 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Lake | 55 min |
| Aug 18, 7:27 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 63 min |
| Aug 18, 7:33 AM EDT | Special Marine Warning | CLE | 57 min | |
| Aug 18, 9:15 AM EDT | Special Weather Statement | CLE | Wood | 45 min |
| Aug 18, 9:39 AM EDT | Severe Thunderstorm Warning | CLE | Hancock, Sandusky, Seneca, Wood | 51 min |
| Aug 18, 10:17 AM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 43 min |
| Aug 18, 10:48 AM EDT | Special Weather Statement | CLE | Erie, Huron | 42 min |
| Aug 18, 10:54 AM EDT | Special Marine Warning | CLE | 51 min | |
| Aug 18, 1:04 PM EDT | Special Weather Statement | CLE | Lucas | 56 min |
| Aug 18, 1:57 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 43 min |
| Aug 18, 3:06 PM EDT | Special Marine Warning | CLE | 65 min | |
| Aug 18, 3:48 PM EDT | Special Weather Statement | CLE | Wood | 27 min |
| Aug 18, 4:08 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wood | 28 min |
| Aug 18, 4:09 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga | 81 min |
| Aug 18, 4:59 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Medina, Wayne | 46 min |
| Aug 18, 5:29 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 31 min |
| Aug 18, 5:33 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Summit, Wayne | 42 min |
| Aug 18, 5:34 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 41 min |
| Aug 18, 5:37 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage | 23 min |
| Aug 18, 5:48 PM EDT | Areal Flood Advisory | CLE | Ashtabula, Trumbull | 4 hr |
| Aug 18, 5:53 PM EDT | Special Weather Statement | CLE | Summit | 22 min |
| Aug 18, 6:03 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 57 min |
| Aug 18, 6:15 PM EDT | Special Weather Statement | CLE | Stark | 45 min |
| Aug 18, 6:56 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 36 min |
| Aug 18, 7:08 PM EDT | Areal Flood Advisory | CLE | Mahoning, Trumbull | 4 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.